Medical Questions > Conditions and Diseases > Abdominal Pain Forum

Appendectomy; nausea-stomach pain; lightheaded dup

Must Read
Abdominal pain and bellyaches are common. Though most cases of abdominal pain aren't serious, sometimes you will need to see a doctor. We’ll review some of...
Abdominal pain can be uncomfortable but is very common. But when is pain in the abdomen serious? Learn how to describe your symptoms more accurately so that yo...
It's important to "know your pain" to help your doctor diagnose the reason behind abdominal pain. Read on for more tools and information about how to diagnose ...
Hi,

It has be an awful couple of months... This is going to be a long post, but I feel I need to write it all out.

In the end of August I took a road trip with my family. I wasn't eating as healthy as I should have and we were drinking beer almost every night (more than I usually drink). I got back from the road trip and went straight into the school semester and work. I did not have much time to sleep, maybe 4-6 hours per night for a few nights. Then I started to feel dizzy, lightheaded and I had blurred vision once. I knew I had to make time to sleep and not worry about catching up/staying on top of school and work. For about a week I had a lingering headache. This worried me, as I've never experienced a headache that didn't go away after sleeping. Then I woke up with excruciating pain in my lower right abdomen. I went to work anyhow, and ended up driving to an urgent care clinic. They diagnosed me with some type of gastritis and gave me generic zantac, but instructed me to head to the ER if I didn't get better. I went back to work and in an hour the pain was back and much worse, I headed home to lay down, then I took my temperature and decided to go to the ER.

At the ER they rain blood tests and took a catscan. The pain was so bad that morphine did not mask it. The scan showed the beginning stages of inflammation in my appendix, it also showed that my appendix was flopped up a little higher than a normal appendix (why the urgent care clinic diagnosed me with gastritis). So they decided to do an appendectomy.

When I woke up the pain was gone.. but the surgeon said that my appendix was not enflamed and looked normal. He warned that something else might be happening..

So I recovered at home for a couple of weeks. I felt extremely fatigued, to the point where I couldn't go out to the grocery store. I had a hard time sleeping, during the day and at night. I saw the surgeon after 2 or 3 weeks. My surgery wounds were healing nicely. He said I should start to feel normal after another week or two.. I didn't. I was so tired that I decided to go to the urgent care clinic again. They told me it could be a bunch of different things and to follow up with a primary care dr. I asked to be tested for mono and it came back positive. This eased my mind. I had mono again (I had it in high school) and I just needed to rest..

At this point I began to develop cold or flu like symptoms. Runny nose, cough, sweats/chills, nausea. . This continued on and off for a couple of weeks. I would have good days and bad days. At this point my primary care dr at school diagnosed me with ADD and gave me ritalin. The ritalin made me feel better, more energetic and back to my old self, but I would experience crashing when it wore off. So I stopped taking it.. about half a week later I began to experience extreme nausea and heart palpitations. It felt like an anxiety attack with bad nausea. I did not vomit though. I thought maybe my spleen was enlarged, as the left side of my rib cage was aching and felt enlarged, and this is a symptom of mono.

I went to the ER the next day and they told me it wasn't my spleen. They said it was probably a viral infection in my intestines and gave me zophran (which helped at first). They did some blood work and told me that I did not have mono. They told me to follow up with a dr in a few days if I didn't get better.

A day or two later.. At this point my kidney/low back area got very sore, to the point where I could not stand up straight for a couple of days.I also began to feel lightheaded. I went in to my doctor at school. He thought that it was gastritis since my pain was in the upper left portion of my abdomen and told me to take prilosec. he wrote me a script for generic prilosec and instructed me to eat a bland diet for 2 weeks. He also wrote me a script for adderall.

The prilosec worked almost immediately. My stomach was feeling better after a day or two. The adderall was better than ritalin. It made me feel energetic and helped me focus on school and work. After two weeks I was feeling much better and began to incorporate more food into my diet. However, I did have some pain in my kidney areas after taking adderall, I also experienced pain in my appendix area. I noticed that this happened when I did not eat much food, as adderall suppresses appetite. So I made an effort to eat more and began to feel better. At this point I decided to stop taking adderall because I did not like how it made me feel. I noticed feeling lightheaded and fatigued after half a day or work. I would get home and go to sleep or try to sleep and feel very faint for hours.

I thought that maybe I was withdrawing from adderall? But after a few days my symptoms were getting worse. I looked up prilosec side effects and found that lightheadedness, dizziness, and feeling faint were top side effects.I also experienced a fast heart beat. So after just over 3 weeks of taking it I decided to stop. I Called my dr and he agreed. He said to call him next week (tomorrow) if my symptoms fon't get better.

Well, it's been 2 days and I still feel very faint, week, tired, dizzy, and lightheaded. Last night, after eating I experienced INTENSE nausea. It was so bad that I almost went to the hospital. My heart was beating fast, I could feel it in my chest/throat. Also, I felt pain in my the upper left side of my abdomen and some on the lower left side as well. At some points I felt pain in the appendix area too. I had frequent urges to urinate, but I was drinking a lot of water. .

I took a zophran to subside the nausea, it worked, but my stomach still feels upset and my head is all messed up. . .

I have been under a large amount of stress lately (since this all began).

Wow, long post. Thanks for reading and for any advice in advance.
Did you find this post helpful?
|
Users who thank denverstudent for this post: nanasparkles 

User Profile
replied February 24th, 2011
Hello, and thank you for your medical question on e Health Forum.

From the available history, it seems that your symptoms could be due to gastric reflux, gastritis or Peptic ulcer disease.

Peptic ulcer disease, where in erosion of the gastric or duodenal mucosa can cause severe and sometimes intolerable pain. Pain is usually caused by the ulcer but it may be aggravated by the stomach acid when it comes into contact with the ulcerated area.

Some important aspects of disease management include dietary and lifestyle modification, physical exercise, weight loss, maintaining adequate hydration.

Adopting a sitting upright posture for 1 hr post meals will help in relieving the symptoms.

In addition OTC medications like Antacids (Tums, mylanta) , prilosec would help to reduce your symptoms. If not your doctor can prescribe medications like nexium for the same.

You might consider consulting your general physician or a gastroenterologist who after a physical examination may determine to get additional tests to detect H-Pylori infection in the stomach or a Upper GI endoscopy may be helpful to derive a definitive diagnosis to your problem.

Based on the outcome of the H pylori screening tests, a course of anti-H pylori treatment for 3-4 weeks will also help.

I hope you find this helpful.



|
Did you find this post helpful?
DISCLAIMER: "Ask a Doctor" questions are answered by certified physicians and other medical professionals. For more information about experts participating in the "Ask a Doctor" Network, please visit our medical experts page. You may also visit our Abdominal Pain , for moderated patient to patient support and information.

The information provided on eHealth Forum is designed to improve, not replace, the relationship between a patient and his/her own physician. Personal consultation(s) with a qualified medical professional is the proper means for diagnosing any medical condition.